Alert archive / Tennessee / River Flood Warnings in 2015
River Flood Warning 14, NWS Morristown, TN
NWS Morristown, TN issued this river flood warning at Dec 2, 2015, 7:52 AM EST for Cocke County, Tennessee. It took effect at Dec 2, 2015, 10:42 AM EST. It was in force for 26 hr.
The area
The counties it named.
The facts
- Issued
- Dec 2, 2015, 7:52 AM EST (12:52 UTC)
- In effect from
- Dec 2, 2015, 10:42 AM EST
- Expired
- Dec 3, 2015, 12:36 PM EST
- In force
- 26 hr
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Flood severity
- Moderate
County Cocke County, TN
The radar
The Knoxville radar (KMRX), 37 km from the middle of the area, began a volume at 12:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Pigeon River at Newport (NEPT1). The gauge peaked at 12.34 ft at Dec 2, 2015, 1:00 PM EST.
- Action stage
- 6 ft
- Minor stage
- 8 ft
- Moderate stage
- 10 ft
- Major stage
- 12 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03461500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this river flood warning went out at Dec 2, 6:19 AM EST, 1 hour 33 minutes earlier.
Area forecast discussion, Dec 2, 6:19 AM EST, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
619 AM EST WED DEC 2 2015
.AVIATION...12Z TAF SET
PERSISTENT RAINFALL EXPECTED TO END LATER THIS MORNING. THE
CLEARING LINE WAS MOVING ACROSS THE TN PLATEAU CURRENTLY. A DRY
PATCH WAS LOCATED OVER KCHA HOWEVER MORE RAIN HAS DEVELOPED FARTHER
SOUTH WHICH WILL MOVE OVER KCHA OVER THE NEXT FEW HOURS. CIGS AND
VIS WILL IMPROVE FOR THE MOST PART THROUGH THE DAY. LOOK FOR WINDS
TO SHIFT WEST BEHIND THE PRECIP. LOWER CIGS MAY MOVE INTO KTRI AND
KTYS LATER TONIGHT WITH MEDIUM CONFIDENCE.
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...FLOOD WATCH THROUGH THIS EVENING FOR CHEROKEE-CLAY.
TN...FLOOD WATCH UNTIL 7 AM EST /6 AM CST/ THIS MORNING FOR ANDERSON-
BLEDSOE-BLOUNT SMOKY MOUNTAINS-BRADLEY-CAMPBELL-CLAIBORNE-
COCKE SMOKY MOUNTAINS-EAST POLK-GRAINGER-HAMBLEN-HAMILTON-
HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LOUDON-MARION-MCMINN-
MEIGS-MORGAN-NW BLOUNT-NORTH SEVIER-NORTHWEST CARTER-
NORTHWEST COCKE-NORTHWEST GREENE-NORTHWEST MONROE-RHEA-
ROANE-SCOTT TN-SEQUATCHIE-SEVIER SMOKY MOUNTAINS-SOUTHEAST
CARTER-SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-
UNION-WASHINGTON TN-WEST POLK.
VA...FLOOD WATCH UNTIL 7 AM EST THIS MORNING FOR LEE-RUSSELL-SCOTT-
WASHINGTON-WISE.
&&
ACHazardous weather outlook, Dec 2, 3:16 AM EST, 4 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 316 AM EST WED DEC 2 2015 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-030830- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 316 AM EST WED DEC 2 2015 /216 AM CST WED DEC 2 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT... MODERATE TO HEAVY RAINFALL WILL COME TO AN END LATER TODAY. FLOODING OF LOW LYING AREAS AND ROADWAYS WILL BE POSSIBLE THROUGH THE MORNING AND SHOULD BE MONITORED. ADDITIONALLY...STREAMS AND CREEKS ARE RUNNING HIGHER THAN NORMAL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT FLOODING.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 1, 8:43 PM EST | Areal Flood Warning | MRX | Bledsoe, Blount, Loudon, McMinn, Marion, Meigs and 4 more | 3 hr |
| Dec 1, 9:22 PM EST | Areal Flood Advisory | MRX | Bradley, Hamilton, Polk | 3 hr |
| Dec 1, 10:40 PM EST | Areal Flood Advisory | MRX | Cocke, Greene, Hamblen, Hawkins, Jefferson, Sevier | 5 hr |
| Dec 1, 10:43 PM EST | Areal Flood Advisory | MRX | Anderson, Campbell, Knox, Union | 3 hr |
| Dec 1, 11:37 PM EST | Areal Flood Advisory | MRX | Polk | 3 hr |
| Dec 1, 11:43 PM EST | Areal Flood Warning | MRX | Bledsoe, Blount, Loudon, McMinn, Marion, Meigs and 4 more | 3 hr |
| Dec 2, 2:27 AM EST | Areal Flood Advisory | MRX | Polk | 3 hr |
| Dec 2, 2:42 AM EST | Areal Flood Warning | MRX | McMinn, Meigs, Rhea | 6 hr |
| Dec 2, 2:50 AM EST | Areal Flood Advisory | MRX | Blount, Loudon, Monroe | 115 min |
| Dec 2, 6:05 AM EST | Areal Flood Advisory | MRX | Blount, Monroe, Polk | 3 hr |
| Dec 2, 7:32 AM EST | River Flood Warning | MRX | Polk | 11 hr |
| Dec 2, 8:33 AM EST | Areal Flood Advisory | MRX | McMinn, Meigs, Rhea | 3 hr |
| Dec 2, 8:33 AM EST | Areal Flood Advisory | MRX | McMinn, Meigs, Rhea | 3 hr |
| Dec 2, 10:43 AM EST | River Flood Warning | MRX | Cocke, Jefferson | 38 hr |
| Dec 2, 9:04 AM EST | Areal Flood Advisory | MRX | Cherokee, Clay | 3 hr |
| Dec 2, 9:40 AM EST | Areal Flood Warning | MRX | Cherokee, Clay | 3 hr |
Nearby
River Flood Warnings in Tennessee, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.